Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Tramadol cause high blood pressure?

sunny1966ssunny1966 VIRGINIAPosts: 1,385
edited 06/11/2012 - 8:31 AM in Pain Medications
Hi. I've been taking tramadol for quite a while and have had several 'irritating' side effects. Nausea, headache, and itching. I went to the doctor the other day and my blood pressure was like 209/115. They took it three times and it finally came down to 185/110. The doctor wanted to start me on blood pressure meds but I talked him into waiting and see what happens. I was in a lot of pain at the time so I thought maybe that had something to do with it. Now I've been wondering if all of my headaches that I have after taking the tramadol may be caused by HBP? And it anyone else had HBP from taking tramadol? It seems like I'm always complaining about something!
Debbie
advertisement

Comments

  • Do you take any NSAIDS as well, like Advil or Aleve? Those are known to raise BP, and also interfere with BP medications.

    I already have HBP and take medication for it, and any time I take any Advil for more than a day or two, my BP goes up. Also, for me at least, my BP goes up when I am in pain even with the BP med. Unfortunately since this blown disc stuff started I am in pain a lot! So, just the other day my primary care Dr. upped the dose of the BP med.

    Get an inexpensive blood pressure machine and watch it for a few days. It will give you a pretty good idea of what affects it. If you need BP med, you need it. I take Lisinopril and have had not side effects at all.

    Does Tramadol work well? I was thinking of asking for it since the Percocet they gave me just makes me sleepy and doesn't kill the pain enough.

    Best regards,

    Sugaree1209
  • sunny1966ssunny1966 VIRGINIAPosts: 1,385
    Thanks for your reply. I have been taking Tylenol with the Tramadol. It's supposed to make it work better. I don't think it is a great pain killer but I can tell the difference when I don't take it and it's all that my doctor will prescribe. It makes me nauseous and gives me a headache but then again all pain meds make me pretty sick. One good thing is it doesn't make me sleepy. I also take Norflex (muscle relaxer) and I think it makes me feel tired. I hope you can find something to help with your pain. If I was taking Percocet, I'd have to stay in bed! It makes me oh so sick. I think the pain is easier to live with! How long have you dealt with disc pain?
  • Hi Sunny1966
    I've been dealing with an extruded L5-S1 disc since early January (yeah, Happy New Year). I've had one ESI which helped some. Since then, I've fired my orthoDr.who was a
    jerk,and got a new one who is supposed one of the best there is. (Rothman Institute, Philadelphia)
    And this guy is very nice and happily answered my questions. I suppose I am very fortunate that I don't have to put up with an arrogant jerk when there are so many top of line Dr.s around here.

    Back problems really stink don't they? If there is any silver lining in all of this, its that this has certainly been an education.

    If you were in a lot of pain when they took your BP I can almost guarantee that was the reason. For me, the pain from this d*mn disc and HBP seem to go hand in hand.

    Try not to worry about it, it's something that they can easily treat.

    Best regards,

    Sugaree1209
  • sunny1966ssunny1966 VIRGINIAPosts: 1,385
    Thanks. Yeah this has been an education...one I could do without. I was in a lot of pain at the doctor that day and he acted like that didn't have anything to do with it. I think that's it. I'd say right now it's up there..I've been weedeating and pushmowing all day. I may not live until tomorrow...we'll see. Hope you're having a good evening and aren't in too much pain. What is the doctor suggesting you do now? I'm glad you've got a good one...that's hard to find.

    Take care
    Debbie
  • Doctors get worked up about HBP because of the liability. It gets written down every time your in a Dr.'s office. Not only that, but the longer it's high(e.g., years, not months) the more potential trouble it will cause. Controlling it with meds is a trial and error process. They will start with HTCZ (a.k.a. "water pills") if that doesn't cut it, they start adding things to it. Don't worry about it; they will get under control, sometimes it just takes a little while. I tried three different meds before they found one that worked.

    HBP is most often genetic. Many people in my family have it. But, not a single one of them died from heart problems.

    Anyway, next for me for my disc issue is another injection, this time a selective nerve root injection. Sounds delightful! (Please everyone, no horror stories!) And, physical therapy, since the first idiot didn't order it, nor did he even bother to look at the MRI.

    But, DON'T WORRY about the BP thing! Unlike our spine problems, they can easily fix this.

    Have a great weekend! And a Happy Mother's Day to all the Moms out there!

    Best regards,
    Maryanne
  • sunny1966ssunny1966 VIRGINIAPosts: 1,385
    Thanks. I'm not really worried about the BP. Just wondering if these headaches were related. Today my neck and shoulder is acting up again so I know one reason for the headache. Yes they say HBP is genetic. My mom and dad had it and two brothers and three sisters have it. So, it wouldn't surprise me.
    I hope the injection helps your pain. I went to PT for my cervical issues but it didn't help. My doctor wanted me to go now for my lumbar but I said no thanks. I'm just really frustrated with doctors and treatments right now. I'm sure you understand that.
    Have a great weekend and Happy Mother's Day. I am a mom and my baby just turned 18 last week. He's still my baby though.
  • Hi,

    Hygiene is the practice of keeping the body clean to prevent infection and illness, and the avoidance of contact with infectious agents. Hygiene practices include bathing, brushing and flossing teeth, washing hands especially before eating, washing food before it is eaten, cleaning food preparation utensils and surfaces before and after preparing meals, and many others. This may help prevent infection and illness. By cleaning the body, dead skin cells are washed away with the germs, reducing their chance of entering the body.


    high blood pressure
  • The stuff made me feel like I was on speed (tramadol) And my mom took my blood pressure which was very very high.
  • sunny1966ssunny1966 VIRGINIAPosts: 1,385
    I reread this post and still I can't figure out what the definition for hygiene has to do with high blood pressure?? :?
    Forgive me if I'm wrong. Is it just me??
  • sunny1966ssunny1966 VIRGINIAPosts: 1,385
    I wish it would make me feel like that! I've heard that it really gives some people energy and keeps them awake. I've never had those 'perks'. I haven't had my bp checked in a while but I do feel like it's higher than it should be at times anyway. I see a lot of little lights floating around sometimes. lol. Hope you're feeling better after stopping it? Did you bp return to normal?

    Thanks,
    Debbie
advertisement
Sign In or Register to comment.